Accutane may improve depression symptoms


For many years now there has been controversy regarding accutane causing depression.  Although accutane or isotretinoin is a miracle drug for patients who struggle with severe acne, many prescribers have worried about the possible connection between it and depression.  A resent screening of 172 studies published between the inception of isotretinoin and September 2016, however, did not show an association between them.
Yu-Chen Haung, M.D., of the Department of Dermatology at Taipei Medical University, stated that the “incidence of depression declined after isotretinoin use and depressive symptoms improved for most patients with acne.  Although individual susceptibility to isotretinoin cannot be ruled out, the available evidence suggests that patients with nodulcystic acne can safely be treated with isotretion without increasing the risk of depression.”  Dr Haung and colleagues also suggested that a few studies described an increase in newly developing depression during treatments with either isotretinoin or antibiotics, depression may be associated with acne independent of the treatment method.   She also said to closely monitor patients with acne for depression symptoms and identify those who are higher risk.
This study was published in the June 2017 Journal of the American Academy of Dermatology.
 
To read more information on the study, click the link below.
http://dermatologytimes.modernmedicine.com/dermatology-times/news/isotretinoin-may-ameliorate-depression-symptoms

“That beard is amazing!”

-jealous patients and coworkers

“I’ve been dealing with this for seven years and you were the one the figured it out.”

-satisfied patient

“I won’t go anywhere else!”

-satisfied patient

“Thank you for always being so nice to me.”

-satisfied patient

“Best experience I’ve ever had in a doctor’s office!”

-satisfied patient

“You have the most wonderful staff!”

-satisfied patient

“I would take a bullet for Dr Sewell”

-former nurse

If my face ever just falls off...I want YOU to sew it back on!”

-former nurse

©2018 - All Rights Reserved • High Valley Dermatology & Dermatologic Surgery